Thunderstorm Wind, Colbert
- When
- September 23, 3:50 PM CST
- Where
- Colbert County, Cherokee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 34.750, -87.967
A utility transmission line was blown down.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Sep 23, 2:46 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 346 PM CDT SAT SEP 23 2006 .DISCUSSION... THE COLD FRONT EXTENDS FROM IL TO CENTRAL TX. AHEAD OF THE FRONT A VERY MOIST AND UNSTABLE AIRMASS EXISTS WITH CAPE VALUES OF 2000-3000 J/KG ACROSS MS...AL...AND CENTRAL TN. THUS DAYTIME HEATING HAS EASILY CAUSED SCATTERED TSTORMS TO DEVELOP ACROSS AL AND MUCH OF MS. SHEAR PROFILES HAVE BECOME MORE UNIDIRECTIONAL TODAY...BUT REMAIN STRONG. A VIGOROUS S/W TROF IS MOVING INTO THE MID MS VALLEY CAUSING SHEAR TO BECOME EVEN STRONGER OVER THAT AREA. AS A RESULT...NUMEROUS TSTORMS HAVE DEVELOPED ACROSS NRN MS AND WRN TN. RADAR INDICATES SOME OF THESE STORMS ARE TAKING THE FORM OF BOW ECHOES. THUS A SVR TSTORM WATCH HAS BEEN ISSUED FOR THAT AREA. THESE STRONG TSTORMS SHOULD CONTINUE DEVELOPING EWD THIS AFTERNOON AND AFFECT THE WRN TN VALLEY THROUGH THIS EVENING. LOW LEVEL HELICITY IS WEAKER ACROSS THE REGION TODAY...BUT 18Z HODOGRAPHS STILL SHOW SOME CYCONLIC CURVATURE. THUS UPDRAFT ROTATION IS STILL POSSIBLE. ANY STORMS AFFECTING LOCATIONS WHERE THE 0-1KM WINDS VEER TO THE S...WILL HAVE THE BEST CHANCE TO PRODUCE TORNADOES. SINCE SUPERCELLS MAY EVOLVE INTO BOW ECHOS...DAMAGING STRAIGHT LINE WINDS ARE ALSO POSSIBLE. A STRONGER S/W TROF MOVING INTO THE SRN PLAINS IS CAUSING MORE TSTORMS TO DEVELOP ACROSS TX AND WRN ARK. THIS APPEARS TO BE THE BEGINNINGS OF A SQUALL LINE WHICH IS EXPECTED TO MARCH EWD TONIGHT AHEAD OF THE COLD FRONT. .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... ONGOING STORMS SHOULD WEAKEN LATE THIS EVENING WITH LOSS OF INSOLATION. ALSO THERE WILL LIKELY BE SOME STRONG SUBSIDENCE WELL AHEAD OF THE APPROACHING SQUALL LINE SUCH THAT THERE WILL BE A BREAK IN THE STRONG TSTORM ACTIVITY ACROSS THE TN VALLEY FOR A FEW HRS ARND MIDNIGHT. WITH FORCING INCR AS UPPER TROF MOVES NEAR...SOME ISOLATED STORMS MAY DEVELOP ACROSS THE AREA JUST AHEAD OF THE APPROACHING SQUALL LINE. THE SQUALL LINE WILL MOVE INTO NW AL AFTER MIDNIGHT. WITH SUCH STRONG SHEAR PRESENT...IT IS VERY LIKELY THAT THIS LINE WILL CONSIST OF SOME BOWING SEGMENTS THAT WILL PRODUCE STRONG STRAIGHT LINE WINDS. ALTHOUGH THE SHEAR WILL BECOME MORE UNIDIRECTIONAL WITH TIME...AN ISOLATED TORNADO CANNOT BE RULED OUT FOR THOSE SEGMENTS WHICH INTERACT WITH ANY SFC BNDRIES FROM EARLY STORMS. THE SQUALL LINE WILL RACE EWD ACROSS THE TN VALLEY...EXITING NE AL BY EARLY AFTERNOON. TIMING OF THIS LINE IS STILL NOT VERY CLEAR. IT COULD REACH NW AL ANYWHERE FROM 08Z-12Z...BUT IT SHOULD RACE ACROSS THE AREA. REGARDLESS OF THE TIMING...THE THREAT OF DAMAGING WINDS WILL EXIST. THE COLD FRONT WILL NOT BE FAR BEHIND THE MAIN CONVECTIVE LINE...ABOUT 4-6 HRS...AND SHOULD CLEAR NE AL JUST BY SUNDAY EVENING. A MUCH COOLER AND DRIER AIRMASS WILL BEGIN TO MOVE INTO THE TN VALLEY BEHIND THE FRONT. AFTERNOON TEMPS ON MONDAY ARE EXPECTED TO BE ONLY IN THE MID 70S AND MONDAY NIGHT SHOULD BE RATHER COOL. WITH UPPER LEVEL TROFING OVER THE ERN CONUS...HI TEMPS SHOULD REMAIN AT OR BELOW 80 ON TUE AND LOWS TUE MAY DIP BELOW 50 FOR SOME LOCATIONS. .LONG TERM (WEDNESDAY THROUGH SATURDAY)... A CP AIRMASS WILL BE IN PLACE ACROSS THE ERN CONUS BY THE MIDDLE OF THE WEEK AS A BROAD UPPER LEVEL TROF PERSISTS. SO DRY WX SHOULD PERSIST ON WED. ANOTHER DEEP UPPER LEVEL TROF IS PROGGED TO DIVE INTO THE MID MS VALLEY ON THUR AND CONTINUE TO AMPLIFY SWD. THIS DEEP TROF SHOULD ALLOW AN ARCTIC AIRMASS TO MOVE INTO THE CENTRAL CONUS. A COLD FRONT ON THE LEADING EDGE OF THIS AIRMASS WILL BE PUSHED ACROSS THE GRT LAKES AND OH VALLEY ON THUR. THERE WILL NOT BE MUCH TIME FOR MUCH MOISTURE TO RETURN TO THE TN VALLEY AHEAD OF THIS FRONT. THUS SIG RAINFALL IS NOT EXPECTED. HOWEVER...THE TROF APPEARS TO BE A VERY DYNAMIC SYSTEM...NEG TILT AND ALL. THE BEST CHANCE FOR RAIN STILL APPEARS TO BE THURSDAY AFTERNOON AND EVENING. BUT WILL KEEP POPS AT CHANCE DUE TO UNCERTAINTY IN MOISTURE RETURN. AFTER THIS COLD FRONT MOVES THROUGH...MUCH COOLER TEMPS ARE EXPECTED AS FALL SETTLES INTO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 74 79 56 75 / 70 90 10 0 SHOALS 71 78 55 75 / 80 70 10 0 CULLMAN 74 78 55 75 / 70 90 10 0 FAYETTEVILLE 72 79 55 75 / 70 90 10 0 ALBERTVILLE 74 79 57 75 / 60 80 20 0 FORT PAYNE 75 78 57 76 / 60 80 20 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && PG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 256 PM CDT SAT SEP 23 2006 ALZ001>010-016-TNZ076-096-097-241000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 256 PM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... AN UNSTABLE AIR MASS WILL ALLOW SCATTERED THUNDERSTORMS TO CONTINUE OVER MOST OF THE AREA THROUGH LATE THIS EVENING...FOLLOWED BY A LINE OF SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT IN NORTHWEST ALABAMA. ALL OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE ARE UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. A THREAT EXISTS THROUGH LATE THIS EVENING FOR ISOLATED SEVERE THUNDERSTORMS WITH MAINLY DAMAGING WINDS...ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT. IN NORTHWEST ALABAMA...THE RISK IS A LITTLE HIGHER FOR ISOLATED TORNADOES DUE TO STRONGLY CONVERGING LOW-LEVEL WINDS. FOR THE OVERNIGHT HOURS...A SQUALL LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES WILL BE APPROACHING FROM THE NORTHWEST. ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THIS LINE TOWARD MIDNIGHT. THE SQUALL LINE ITSELF SHOULD ARRIVE AFTER MIDNIGHT IN NORTHWEST ALABAMA INCLUDING THE SHOALS AREA...THEN PROGRESS THROUGH SOUTHERN MIDDLE TENNESSEE AND THE REST OF NORTHERN ALABAMA BY EARLY SUNDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A SQUALL LINE WILL BE ONGOING SUNDAY MORNING ACROSS EASTERN PARTS OF THE TENNESSEE VALLEY. A THREAT OF DAMAGING WINDS WILL CONTINUE AS THIS LINE AND THE COLD FRONT MOVE SOUTHEAST. THE THREAT OF SEVERE WEATHER SHOULD DECREASE BY THE EARLY AFTERNOON HOURS. THE NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE THURSDAY AND THURSDAY NIGHT WITH THE PASSAGE OF THE NEXT COLD FRONT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THROUGH SUNDAY MORNING. SCHAUB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1130 AM CDT SAT SEP 23 2006 ALZ009-231700- JACKSON- 1130 AM CDT SAT SEP 23 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN JACKSON COUNTY UNTIL NOON CDT... AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A DEVELOPING THUNDERSTORM 7 MILES SOUTHEAST OF NEW MARKET...OR 11 MILES EAST OF MOORES MILL...MOVING NORTHEAST AT 30 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HOLLYTREE. PRINCETON. LARKIN. ESTILLFORK. HYTOP. JERICHO. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1220 PM CDT SAT SEP 23 2006 TNZ097-231745- FRANKLIN- 1220 PM CDT SAT SEP 23 2006 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY TENNESSEE UNTIL 1245 PM CDT... AT 1220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 6 MILES SOUTHWEST OF HUNTLAND...MOVING NORTHEAST AT 30 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. PEA SIZE HAIL MAY ALSO OCCUR. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HUNTLAND. MAXWELL. BELVIDERE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 143 PM CDT SAT SEP 23 2006 ALZ008-009-231930- JACKSON-MARSHALL- 143 PM CDT SAT SEP 23 2006 ...SIGNIFICANT WEATHER ALERT FOR JACKSON AND MARSHALL COUNTIES UNTIL 230 PM CDT... AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRANT...OR 10 MILES NORTH OF GUNTERSVILLE... MOVING NORTHEAST AT 35 MPH. ISOLATED WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... GRANT. LANGSTON. LARKINSVILLE. SCOTTSBORO. DUTTON. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS. SCHAUB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 148 PM CDT SAT SEP 23 2006 ALZ007-016-231915- CULLMAN-MORGAN- 148 PM CDT SAT SEP 23 2006 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN AND SOUTHERN MORGAN COUNTIES UNTIL 215 PM CDT... AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF MOULTON TO NEAR LEWIS SMITH DAM...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WILBURN. DANVILLE. MASSEY. BATTLEGROUND. BLACK BOTTOM. LEESDALE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 208 PM CDT SAT SEP 23 2006 ALZ009-232000- JACKSON- 208 PM CDT SAT SEP 23 2006 ...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 300 PM CDT... AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SCOTTSBORO...MOVING NORTHEAST AT 35 MPH. ISOLATED WIND GUSTS OF 40 TO 50 MPH AND FREQUENT LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SCOTTSBORO. HOLLYWOOD. MARTINTOWN. FACKLER. FABIUS. FLAT ROCK. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS. SCHAUB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 340 PM CDT SAT SEP 23 2006 ALZ001>003-232100- COLBERT-FRANKLIN AL-LAUDERDALE- 340 PM CDT SAT SEP 23 2006 ...STRONG THUNDERSTORMS APPROACHING NORTHWEST ALABAMA... A LINE OF STRONG THUNDERSTORMS MOVING EAST ACROSS MISSISSIPPI WILL REACH FAR NORTHWEST ALABAMA AROUND 4 PM CDT. ISOLATED THUNDERSTORMS WITHIN THE LINE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. STAY TUNED TO YOUR WEATHER RADIO OR FAVORITE MEDIA OUTLET FOR UPDATES. SCHAUB
The Columbus AFB radar (KGWX), 101 km away, was scanning. The volume nearest the first event began at 21:49 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
A utility transmission line was blown down.
Quarter sized hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533936, 5533937.